MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.
 
Event or Problem Description
During dialysis it was noted that patient was bleeding from the insertion site.Patient lost two (2) units of blood.Catheter was removed and it was noted that there was a hole between the lumens.
 
Additional Manufacturer Narrative
The contract manufacturer evaluated the returned device and reviewed the manufacture records.The review of the manufacture records shows the device was manufactured according to specification.The device was also 100% leak tested after manufacture.Samples were used to attempt to reproduce the issue.The only test of the samples that produced a similar slit in the lumen was the use of a scalpel.Based on the evaluation of the returned device and the review of the manufacture records it was determined that the root cause of this issue cannot be determined but is deemed not manufacturing related.The instructions for use (ifu) included the following catheter precautions: "do not use sharp instruments near the extension tubing or catheter lumen." and "do not use scissors to remove dressing.".Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9621435
Report Number2518902-2020-00002
Device Sequence Number547686
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMC101243
Device Catalogue NumberMC101243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR